Alert archive / New York / Gale Warnings in 2008
Gale Warning 43, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 30, 2008, 4:16 PM EST. It took effect at Dec 31, 2008, 11:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 4:16 PM EST (21:16 UTC)
- In effect from
- Dec 31, 2008, 11:00 AM EST
- Expired
- Dec 31, 2008, 4:52 AM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
978 WHUS71 KOKX 302116 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 416 PM EST TUE DEC 30 2008 ...WINDS CONTINUE TO DIMINISH THIS EVENING THEN INCREASE AGAIN WEDNESDAY... .WEST TO NORTHWEST WINDS CONTINUE TO DIMINISH THIS EVENING. LIGHT WINDS TONIGHT WILL INCREASE ONCE AGAIN WEDNESDAY AND WEDNESDAY NIGHT AS STRONG LOW PRESSURE PASSES TO THE EAST. ANZ330-340-345-350-353-310930- /O.CAN.KOKX.GL.W.0042.000000T0000Z-081230T2200Z/ /O.NEW.KOKX.SC.Y.0105.081230T2116Z-081231T0000Z/ /O.NEW.KOKX.GL.W.0043.081231T1600Z-090101T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 416 PM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM EST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM EST THIS EVENING. WINDS CONTINUE TO DIMINISH THIS EVENING. INITIAL GUSTS TO 25 KT ARE EXPECTED EARLY THIS EVENING. WINDS INCREASE ONCE AGAIN WEDNESDAY FROM THE NORTH. GALE FORCE WINDS ANTICIPATED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-355-310930- /O.CAN.KOKX.SC.Y.0104.000000T0000Z-081230T2200Z/ /O.NEW.KOKX.GL.W.0043.081231T1600Z-090101T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 416 PM EST TUE DEC 30 2008 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY. WINDS CONTINUE TO DIMINISH THIS EVENING. WINDS INCREASE ONCE AGAIN WEDNESDAY FROM THE NORTH. GALE FORCE WINDS ANTICIPATED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
131 WHUS71 KOKX 310952 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 452 AM EST WED DEC 31 2008 ...VERY STRONG WINDS EXPECTED WEDNESDAY... .INTENSIFYING LOW PRESSURE WILL MOVE JUST SOUTH OF LONG ISLAND TODAY. AS THE LOW PULLS AWAY...VERY STRONG NORTHWEST WINDS WILL SET IN. ANZ335-338-355-312200- /O.UPG.KOKX.GL.W.0043.081231T1600Z-090101T0600Z/ /O.NEW.KOKX.SR.W.0005.081231T1600Z-090101T0600Z/ /O.NEW.KOKX.UP.Y.0001.081231T2100Z-090101T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 452 AM EST WED DEC 31 2008 ...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY. DEEPENING LOW PRESSURE WILL PASS SOUTH OF LONG ISLAND THIS MORNING. VERY STRONG WINDS WILL SURFACE IN THE WAKE OF THIS LOW...AND WILL REACH SPEEDS OF 30 TO 35 KTS. WINDS GUSTS OF 45 TO 50 KTS ARE EXPECTED THIS AFTERNOON...WITH A PERIOD OF 55 TO 60 KT GUSTS POSSIBLE EARLY THIS EVENING. IN ADDITION...TEMPERATURES WILL DROP SHARPLY THIS AFTERNOON. COLD TEMPERATURES AND STRONG WINDS WILL COMBINE TO PRODUCE FREEZING SPRAY LATE THIS AFTERNOON AND THIS EVENING. WATER TEMPERATURES ARE IN THE LOW 40S...SO THE MOST SIGNIFICANT ICING WILL OCCUR ON THE HIGHEST SURFACES ABOVE THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ330-340-345-350-353-312200- /O.UPG.KOKX.GL.W.0043.081231T1600Z-090101T1100Z/ /O.NEW.KOKX.SR.W.0005.081231T1600Z-090101T0600Z/ /O.NEW.KOKX.UP.Y.0001.081231T2100Z-090101T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 452 AM EST WED DEC 31 2008 ...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. DEEPENING LOW PRESSURE WILL PASS SOUTH OF LONG ISLAND THIS MORNING. VERY STRONG WINDS WILL SURFACE IN THE WAKE OF THIS LOW...AND WILL REACH SPEEDS OF 30 TO 35 KTS. WINDS GUSTS OF 45 TO 50 KTS ARE EXPECTED THIS AFTERNOON...WITH A PERIOD OF 55 TO 60 KT GUSTS POSSIBLE EARLY THIS EVENING. IN ADDITION...TEMPERATURES WILL DROP SHARPLY THIS AFTERNOON. COLD TEMPERATURES AND STRONG WINDS WILL COMBINE TO PRODUCE FREEZING SPRAY LATE THIS AFTERNOON AND THIS EVENING. WATER TEMPERATURES ARE IN THE LOW 40S...SO THE MOST SIGNIFICANT ICING WILL OCCUR ON THE HIGHEST SURFACES ABOVE THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 30, 3:45 PM EST, 31 minutes earlier.
Area forecast discussion, Dec 30, 3:45 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
345 PM EST TUE DEC 30 2008
.SYNOPSIS...
A WEAK RIDGE TONIGHT WILL GIVE WAY TO A FAST MOVING LOW PRESSURE
SYSTEM WEDNESDAY. THIS LOW MOVES EAST WEDNESDAY NIGHT AS HIGH
PRESSURE BUILDS. ANOTHER STORM SYSTEM WILL AFFECT THE REGION FRIDAY.
ANOTHER WEAK SYSTEM APPROACHES THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WINDS CONTINUE TO DIMINISH RAPIDLY THIS EVENING AS A RIDGE OF HIGH
PRESSURE BUILDS TO OUR SOUTH. CLEAR SKIES INITIALLY...THEN CLOUDS
INCREASE OVERNIGHT AS THE NEXT POTENT CLIPPER APPROACHES. LOW
PRESSURE OVER THE MID WEST RACES ACROSS THE OHIO VALLEY
OVERNIGHT...AND WILL BE OVER PA TOWARD MORNING. LIGHT WINDS SHIFT
AROUND TO THE EAST/SOUTHEAST LATE. THIS WILL WARM BOUNDARY LAYER
TEMPS SLIGHTLY NEAR THE COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
MODELS IN GENERAL AGREEMENT TRACKING LOW PRESSURE JUST SOUTH OF LONG
ISLAND THROUGH THE DAY WED. EAST WINDS INCREASE AS THEY BACK TO THE
NORTH AS THE MORNING PROGRESSES. TEMPS ALOFT ARE COLD...AND ENTIRE
COLUMN WILL COOL DOWN...EVEN CLOSER TO THE COAST. ANY RAIN/SNOW MIX
ACROSS LONG ISLAND AND NYC/NE NJ WILL CHANGE TO SNOW AS THESE LOW
LEVEL NORTHERLY WINDS INCREASE DRAMATICALLY.
AS FOR INTERIOR SECTIONS...ALL SNOW WITH QPF AROUND 1/4 TO 1/2 INCH.
FRONTOGENESIS NORTH OF THE LOW AND ASSOCIATED WITH MID AND UPPER
LEVEL TROUGH. COULD OBSERVE HEAVIEST SNOW AND HIGHEST SNOW AMOUNTS
ACROSS EASTERN SECTIONS OF CT AND UP INTO NEW ENGLAND. THAT IS WHERE
HIGHEST AMOUNTS WILL BE.
A GENERAL 2 TO 5 INCHES OF SNOW EXPECTED...EXCEPT 3 TO 6 INCHES SE
CT AS THIS SYSTEM IS A FAST MOVER. 1 TO 3 INCHES EXPECTED NEAR THE
COAST WHERE MIXING LIKELY OCCURS IN STRONG WARM AIR ADVECTION EARLY
IN THE MORNING.
SNOW TAPERS OFF FROM WEST TO EAST LATE IN THE DAY AND EARLY EVENING.
THEN STRONG NORTHWEST WINDS EXPECTED. WILL HOLD OFF ON ANY WIND
ADVISORIES FOR NOW SINCE THIS IS A LATE 2ND/3RD PERIOD WIND
EVENT...BUT THEY LIKELY WILL BE NEEDED. THEN NORTHWEST FLOW THROUGH
THURSDAY AS RIDGE BUILDS TO THE WEST. DRY WX ANTICIPATED.
WIND CHILL READINGS WILL PLUMMET WED EVENING AND OVERNIGHT TO THE
SINGLE DIGITS...WITH ZERO DEGREE WIND CHILLS POSSIBLE.
HIGH PRESSURE SETTLES TO THE SOUTH THURSDAY NIGHT. MID AND HIGH
CLOUDS INCREASE AHEAD OF THE NEXT SYSTEM...BUT NOT BEFORE
TEMPERATURES PLUMMET.
SPEAKING OF TEMPS...FOLLOWED MAV NUMBERS THROUGH THE PERIOD AS GFS
GENERALLY PREFERRED.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS HAVE BACKED OFF CONSIDERABLY FROM EARLIER RUNS...WHICH HAD
SHOWN A SIGNIFICANT COASTAL STORM IMPACTING THE AREA LATE FRIDAY
INTO SATURDAY. THE 12Z GFS RUN KEEPS THE DEEPENING COASTAL LOW AND
ASSOCIATED HEAVY SNOW FURTHER TO THE EAST...WHILE THE ECMWF IS EVEN
DRIER AND MORE PROGRESSIVE. THE BEST CHANCES FOR SNOW WILL BE OVER
EASTERN AREAS...PARTICULARLY EASTERN CT. HAVE KEPT POPS BELOW LIKELY
CATEGORY TO REFLECT ONGOING UNCERTAINTIES IN STORM TRACK AND
EVOLUTION.
THE COASTAL SYSTEM LIFTS OUT LATE ON SATURDAY...BRINGING DRY BUT
COOL CONDITIONS FOR SUNDAY. THE NEXT FRONTAL SYSTEM SHOULD PUSH
THROUGH THE AREA EARLY ON MONDAY...ALTHOUGH MOISTURE ASSOCIATED WITH
THIS SYSTEM WILL BE LIMITED. HIGH PRESSURE BUILDS BACK IN FOR
TUESDAY.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
WINDS WILL CONTINUE TO DECOUPLE THIS EVENING INTO TONIGHT AND
BEGIN TO BACK AROUND TO THE E/SE. CLOUDS WILL BE ON THE INCREASE
OVERNIGHT ACROSS ALL AREA TERMINALS AS A LOW PRESSURE SYSTEM
NEARS FROM THE WEST. LIGHT SNOW WILL SPREAD ACROSS ALL
AREA TERMINALS AFTER 10Z WEDNESDAY. MVFR CIGS AND VSBY CAN BE
EXPECTED IN AREAS OF SNOW WITH LOCALLY IFR CONDITIONS.
OUTLOOK FOR 18Z WED THUR SAT...
MVFR CONDITIONS EXPECTED IN -SN THROUGH LATE WEDNESDAY. STRONG NW
WINDS BEHIND THE CLIPPER AGAIN WEDNESDAY NIGHT INTO THURSDAY.
VFR INTO EARLY FRIDAY THEN CLEAR SKIES TIL LOW PRESSURE DEVELOPS
BRINGING HEAVY PRECIP AND STRONGER WINDS TO THE REGION FRIDAY
AFTERNOON INTO SATURDAY. ATM...KSWF RUNS THE GREATEST RISK OF
SIGNIFICANT SN.
&&
.MARINE...
THE SMALL CRAFT ADVISORY WAS CANCELLED FOR THE WESTERN LONG ISLAND
SOUND AND WESTERN OCEAN WATERS AS SEAS AND WINDS GRADUALLY DIMINISH
BELOW SCA CRITERIA. THE GALE WARNING WAS DOWNGRADED TO A SMALL CRAFT
ADVISORY UNTIL 00Z TONIGHT FOR THE EASTERN OCEAN WATERS AND EASTERN
LONG ISLAND SOUND.
BRIEF PERIOD OF CALM WINDS AND SEAS TONIGHT...QUICKLY INCREASING
WEDNESDAY AS THE NEXT STRONG LOW MOVES ACROSS THE AREA. GALE WARNING
CONDITIONS ARE EXPECTED STARTING WEDNESDAY MORNING AND LASTING THROUGH
THURSDAY MORNING. WINDS WILL GRADUALLY DIMINISH THROUGHOUT THE DAY
THU.
WINDS AND SEAS ARE EXPECTED TO BUILD ABOVE SCA CRITERION LATE FRIDAY
AS THE NEXT STORM SYSTEM APPROACHES THE AREA. WINDS WILL BE GUSTY
OUT OF THE NW ON SATURDAY AS A DEEPENING COASTAL LOW LIFTS OFF TO THE
NE. WINDS AND SEAS SHOULD SUBSIDE BELOW SCA ON SUNDAY AS HIGH
PRESSURE BUILDS INTO THE AREA.
&&
.HYDROLOGY...
THE NEXT SYSTEM WILL AFFECT THE AREA WED WITH LIQUID EQUIVALENT
TOTALS AROUND 1/4 TO 1/2 INCH...MAINLY SNOW.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 6 AM TO 4 PM EST WEDNESDAY FOR
CTZ005-009.
WINTER WEATHER ADVISORY FROM 7 AM TO 6 PM EST WEDNESDAY FOR
CTZ006>008-010>012.
NY...WINTER WEATHER ADVISORY FROM 6 AM TO 4 PM EST WEDNESDAY FOR
NYZ067>071.
NJ...WINTER WEATHER ADVISORY FROM 6 AM TO 4 PM EST WEDNESDAY FOR
NJZ002>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ330-
340-345-350-353.
GALE WARNING FROM 11 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
ANZ330-340-345-350-353.
GALE WARNING FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY FOR
ANZ335-338-355.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...MAS
AVIATION...FIG
MARINE...FIG/MAS
HYDROLOGY...PWHazardous weather outlook, Dec 30, 4:09 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 409 PM EST TUE DEC 30 2008 CTZ006>008-010>012-312115- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 409 PM EST TUE DEC 30 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. STRONG WINDS GUSTING TO NEAR 40 MPH AND WIND CHILLS BELOW ZERO ARE EXPECTED ON NEW YEARS EVE. ALSO...A COASTAL STORM IS POSSIBLE LATE FRIDAY INTO SATURDAY. STRONG WINDS AND WINTRY PRECIPITATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ON WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002>004-NYZ067>071-312115- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 409 PM EST TUE DEC 30 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 4 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. STRONG WINDS GUSTING TO NEAR 40 MPH AND WIND CHILLS BELOW ZERO ARE EXPECTED ON NEW YEARS EVE. ALSO...A COASTAL STORM IS POSSIBLE LATE FRIDAY INTO SATURDAY. STRONG WINDS AND WINTRY PRECIPITATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ON WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ005-006-011-NYZ072>081-312115- ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 409 PM EST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS GUSTING TO NEAR 40 MPH AND WIND CHILLS NEAR OR BELOW ZERO ARE EXPECTED ON NEW YEARS EVE. ALSO...A COASTAL STORM IS POSSIBLE LATE FRIDAY INTO SATURDAY. STRONG WINDS AND WINTRY PRECIPITATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ON WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-312115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 409 PM EST TUE DEC 30 2008 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE TO STORM FORCE WINDS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. YET ANOTHER STORM SYSTEM MAY BRING GALE FORCE WINDS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-312115- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 409 PM EST TUE DEC 30 2008 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE FORCE WINDS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. ANOTHER STORM SYSTEM MAY BRING GALE FORCE WINDS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 12:35 AM EST | Wind Advisory | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 11 hr |
| Dec 30, 11:27 AM EST | Small Craft Advisory | OKX | 5 hr | |
| Dec 30, 3:53 PM EST | Winter Weather Advisory | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 28 hr |
| Dec 30, 4:16 PM EST | Small Craft Advisory | OKX | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.